Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 201, NWS Wichita, KS

June 15, 2009Harvey County, Reno County, Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 15, 2009, 7:51 PM CDT for Harvey County, Reno County, Sedgwick County, Kansas. It was in force for 54 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2009, 7:51 PM CDT (00:51 UTC)
Expired
Jun 15, 2009, 8:45 PM CDT
In force
54 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Harvey County, KS, Reno County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 43 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 7:53 PM CDTTSTM WND DMGHutchinson, KSTREE LIMBS AND TREES DOWN ALL OVER THE CITY. 3 TRACTOR TRAILORS WERE BLOWN OVER WITH SPORADIC POWER OUTAGES.
Jun 15, 7:53 PM CDTTSTM WND GST 0Hutchinson, KSNUMEROUS REPORTS OF 70-80 MPH WINDS REPORTED IN HUTCHINSON
Jun 15, 7:53 PM CDTTSTM WND GST 605 Sw Hutchinson, KS
Jun 15, 7:53 PM CDTTSTM WND GST 80Hutchinson, KSNUMEROUS REPORTS OF 70-80 MPH WINDS REPORTED IN HUTCHINSON
Jun 15, 8:05 PM CDTTSTM WND GST 0Hutchinson Airport, KS68 MPH WIND GUST MEASURED AT ASOS SITE
Jun 15, 8:05 PM CDTTSTM WND GST 68Hutchinson Airport, KS68 MPH WIND GUST MEASURED AT ASOS SITE
Jun 15, 8:11 PM CDTTSTM WND GST 69Hutchinson Airport, KSMEASURED BY ASOS SITE
Jun 15, 8:15 PM CDTTSTM WND DMGHutchinson, KSTREE LIMBS AND TREES DOWN ALL OVER THE CITY. 3 TRACTOR TRAILORS WERE BLOWN OVER WITH SPORADIC POWER OUTAGES.
Jun 15, 8:20 PM CDTTSTM WND GST 60Halstead, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 6:01 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2009-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3415 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2009-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3415 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1671 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 160051
SVRICT
KSC079-155-173-160145-
/O.NEW.KICT.SV.W.0201.090616T0051Z-090616T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
751 PM CDT MON JUN 15 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
  EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
  WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 845 PM CDT.

* AT 751 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DESTRUCTIVE WINDS OF 80 TO 90 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM SOUTH HUTCHINSON TO PRETTY
  PRAIRIE...AND MOVING EAST AT 45 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANDALE...BENTLEY...BUHLER...BURRTON...COLWICH...HALSTEAD...HAVEN...
  HUTCHINSON...MAIZE...MOUNT HOPE...PRETTY PRAIRIE...SOUTH
  HUTCHINSON...WILLOWBROOK...HUTCHINSON AIRPORT...YODER...CHENEY
  LAKE.

THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR 
EASTERN RENO COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3773 9803 3773 9806 3817 9808 3816 9750
      3776 9743 3772 9784 3772 9803
TIME...MOT...LOC 0051Z 256DEG 37KT 3806 9796 3774 9800

$$

CARUSO
2 follow-up statements
000 
WWUS53 KICT 160101
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
801 PM CDT MON JUN 15 2009

KSC079-155-173-160145-
/O.CON.KICT.SV.W.0201.000000T0000Z-090616T0145Z/
HARVEY KS-RENO KS-SEDGWICK KS-
801 PM CDT MON JUN 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SEDGWICK...EASTERN RENO AND WESTERN HARVEY COUNTIES UNTIL 845 PM
CDT...

AT 759 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS OF 80 TO 90 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HUTCHINSON AIRPORT TO
CHENEY LAKE...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR BURRTON BY 810 PM CDT.
  NEAR MOUNT HOPE BY 815 PM CDT.
  NEAR HALSTEAD BY 825 PM CDT.
  NEAR MAIZE BY 830 PM CDT.

THESE DANGEROUS STORMS WILL ALSO AFFECT YODER...HUTCHINSON AIRPORT...
CHENEY LAKE AND BENTLEY.

THESE STORMS HAVE A HISTORY OF WIND GUSTS TO 90 MPH AND WIND DAMAGE 
IN HUTCHINSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES...WITH
LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3773 9803 3773 9806 3817 9808 3816 9750
      3776 9743 3772 9784 3772 9803
TIME...MOT...LOC 0101Z 256DEG 37KT 3810 9779 3776 9783

$$

CARUSO
000 
WWUS53 KICT 160103
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
803 PM CDT MON JUN 15 2009

KSC079-155-173-160145-
/O.CON.KICT.SV.W.0201.000000T0000Z-090616T0145Z/
HARVEY KS-RENO KS-SEDGWICK KS-
803 PM CDT MON JUN 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SEDGWICK...EASTERN RENO AND WESTERN HARVEY COUNTIES UNTIL 845 PM
CDT...

AT 803 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO 
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS OF 80 TO 90 MPH. THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF 
BURRTON TO ANDALE...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR HALSTEAD BY 815 PM CDT.
  NEAR MAIZE BY 820 PM CDT.

THESE DANGEROUS STORMS WILL ALSO AFFECT BENTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3772 9784 3773 9803 3817 9803 3816 9750
      3776 9743
TIME...MOT...LOC 0104Z 259DEG 38KT 3812 9762 3780 9767

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:04 PM CDT, 47 minutes earlier.

Area forecast discussion, Jun 15, 7:04 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
704 PM CDT MON JUN 15 2009

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE TIMING OF WHEN THE
THUNDERSTORMS WILL MOVE INTO THE AREA. LATEST RADAR LOOP WAS
SHOWING NUMEROUS THUNDERSTORMS MOVING THROUGH CENTRAL AND SOUTH
CENTRAL KANSAS. THESE THUNDERSTORMS WILL CONTINUE TO PUSH EAST AND
AFFECT THE MAJORITY OF THE TAF SITES THIS EVENING. THIS COMPLEX
MAY STILL ORGANIZE INTO AN MESOSCALE CONVECTIVE SYSTEM AS THE
EVENING PROGRESSES AND INCREASE THE POTENTIAL FOR WIND DAMAGE.
AFTER THIS COMPLEX OF STORMS MOVES THROUGH WE ARE LOOKING AT
CLEARING SKIES WITH SOME SCATTERED 1500FT STRATUS POSSIBLE TOWARDS
DAYBREAK.

COX
&&

.PREV DISCUSSION... /ISSUED 316 PM CDT MON JUN 15 2009/

DISCUSSION...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE SEVERE STORM
POTENTIAL THIS EVENING...THEN AGAIN ON THURSDAY NIGHT AND FRIDAY.

TONIGHT:
LATEST VISIBLE IMAGERY WAS SHOWING A CLUSTER OF SHOWERS AND ISOLATED
THUNDERSTORMS DEVELOPING OVER WESTERN OKLAHOMA. THIS ACTIVITY LOOKS
TO BE RATHER CAPPED AND ELEVATED AT THIS TIME...AND MAY REMAIN THAT
WAY THROUGH MUCH OF THE AFTERNOON. HOWEVER...LOOKING AT THE LATEST
LAPS ANALYSIS IT APPEARS LIKE THE MIXED LAYER CONVECTIVE INHIBITION
IS LESS ACROSS AREAS EAST OF THE TURNPIKE. IF THIS CLUSTER CAN HOLD
TOGETHER...THEN IT MAY BE ABLE TO BECOME SEVERE ONCE IT MOVES INTO
AREAS OF THE TURNPIKE. ALTHOUGH...WE ARE NOT REAL CONFIDENT IN THIS
OCCURRING.  THE MAIN FOCUS APPEARS TO BE IN SOUTHWEST KANSAS
STRETCHING INTO THE TEXAS PANHANDLE WHERE QUITE A BIT OF CUMULUS
DEVELOPMENT IS TAKING PLACE IN ASSOCIATION WITH AN UPPER LEVEL
POTENTIAL VORTICITY ANOMALY. THIS POTENTIAL VORTICITY ANOMALY SHOULD
STIR UP QUITE A BIT CONVECTION THIS AFTERNOON IN WESTERN KANSAS AND
THE OKLAHOMA PANHANDLE THIS AFTERNOON. PUTTING ALL OF THIS TOGETHER
IT APPEARS LIKE WE COULD SEE A FEW ISOLATED STORMS LATE THIS
AFTERNOON...EARLY THIS EVENING. IF THESE STORMS DEVELOP...THEY WILL
MOST LIKELY BE SUPERCELLULAR WITH EVEN AN ISOLATED TORNADO
THREAT...ESPECIALLY IF THE LOW LEVEL FLOW BACKS AHEAD OF THE CELLS.
LATER TONIGHT IS A TOUGH CALL ON THE TRACK OF THE MESOSCALE
CONVECTIVE SYSTEM (MCS). AT THIS POINT...WE DO NOT FEEL COMFORTABLE
ENOUGH TO FOCUS ON ANY PARTICULAR AREA. ALTHOUGH...THE BEST CHANCE
FOR A LONG LIVED MCS APPEARS TO BE IN CENTRAL KANSAS ON THE SOUTHERN
EDGE OF WESTERLIES. SOUTH CENTRAL AND SOUTHEAST KANSAS ON THE OTHER
HAND IS NOT OUT OF THE WOODS ESPECIALLY WITH SUCH HIGH INSTABILITY
IN PLACE...GOOD 850MB STORM RELATIVE FLOW. A STRONG COLD POOL COULD
ALSO DEVELOP WHICH MAY CAUSE A PROLONGED WIND EVENT. WE ALSO WENT
AHEAD AND ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE AREA
TONIGHT...DUE TO HIGH PRECIPITABLE WATER VALUES IN PLACE.

TUESDAY-TUESDAY NIGHT:
THE BULK OF THE CONVECTION SHOULD MOVE OUT OF THE PICTURE MAINLY
BEFORE DAYBREAK ON TUESDAY...BUT THERE MAY BE A FEW LINGERING
SHOWERS AND STORMS IN SOUTHEAST KANSAS. THE REMAINDER OF THE AREA
WILL SEE A FAIRLY NICE DAY WITH COOLER CONDITIONS. THERE IS A SMALL
CHANCE OF SHOWERS AND THUNDERSTORMS LATE TUESDAY NIGHT AS SOME
ISENTROPIC LIFT DEVELOPS ALONG A BAROCLINIC ZONE BETWEEN 310-315K.
HOWEVER... THERE IS NOT MUCH IN THE WAY OF UPPER LEVEL SUPPORT. WITH
SOME INSTABILITY IN PLACE...WE PLAN ON KEEPING SMALL CHANCES OF
THUNDERSTORMS MAINLY AFTER MIDNIGHT.

WEDNESDAY-MONDAY:
THE NEXT STORM SYSTEM APPEARS TO MOVE OUT OF THE ROCKIES THURSDAY
NIGHT AND FRIDAY MORNING. THIS STORM SYSTEM WILL PUSH THE FRONTAL
BOUNDARY SOUTH THROUGH THE AREA. AS A RESULT...MORE STRONG TO SEVERE
STORMS WILL BE POSSIBLE DURING THIS TIMEFRAME. BEYOND THIS
PERIOD...THE UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE AREA
AND BRING BACK HOT AND HUMID CONDITIONS THIS WEEKEND.

COX

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
A STATIONARY BOUNDARY SPANS MUCH OF THE NORTHERN SECTIONS OF THE
FORECAST AREA. THIS AREA WILL BE THE FOCUS OF A DECENT CUMULUS
FIELD. ELSEWHERE...WARM TEMPERATURES AND AN APPROACHING LOW
PRESSURE SYSTEM WILL PROVIDE THE POTENTIAL FOR THUNDERSTORMS LATE
THIS AFTERNOON ACROSS PORTIONS OF SOUTH CENTRAL AND CENTRAL
KANSAS. THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND POSSIBLY
A TORNADO. LATER THIS EVENING AND OVERNIGHT...THE SURFACE LOW
CURRENTLY IN SW KANSAS WILL MOVE EASTWARD A KICK OFF ANOTHER ROUND
OF NOCTURNAL STORMS. ONCE AGAIN...LARGE HAIL WILL BE THE PRIMARY CULPRIT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  92  69  98 /  70  10  20  10
HUTCHINSON      65  91  68  98 /  70  10  20  10
NEWTON          66  91  68  95 /  70  20  20  20
ELDORADO        66  91  69  95 /  70  20  20  20
WINFIELD-KWLD   69  92  70  98 /  60  10  20  10
RUSSELL         64  88  66  98 /  80  10  20  10
GREAT BEND      64  89  67  99 /  80  10  20  10
SALINA          65  89  67  97 /  80  10  20  20
MCPHERSON       65  90  68  97 /  80  10  20  10
COFFEYVILLE     70  90  70  97 /  70  20  20  20
CHANUTE         68  89  69  94 /  70  20  20  20
IOLA            66  89  69  93 /  80  20  20  20
PARSONS-KPPF    69  90  70  95 /  70  20  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ032-033-047>053-
067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Jun 15, 4:33 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
433 PM CDT MON JUN 15 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-161000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
433 PM CDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW ISOLATED SEVERE STORMS WILL DEVELOP OVER PORTIONS OF CENTRAL
AND SOUTH CENTRAL KANSAS THIS EVENING. SOME OF THESE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL UP TO BASEBALL SIZE...DAMAGING
WINDS AND POSSIBLY A COUPLE OF TORNADOES. LATER TONIGHT A CLUSTER OF
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
WESTERN KANSAS AND MOVE EAST THROUGH CENTRAL AND SOUTHEAST KANSAS.
THE PRIMARY THREAT WITH THIS CLUSTER OF STORMS WILL BE DAMAGING
WINDS AND LARGE HAIL. THESE THUNDERSTORMS WILL ALSO PRODUCE HIGH
RAINFALL RATES WHICH MAY YIELD TO FLASH FLOODING. SEE THE LATEST
FLASH FLOOD WATCH FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE AREA TUESDAY NIGHT.
THE MAIN THREAT WITH THESE STORMS WILL BE DIME SIZE HAIL AND GUSTY
WINDS UP TO 50 MPH. THE CHANCES ARE INCREASING THAT STRONG TO SEVERE
THUNDERSTORMS WILL RETURN TO KANSAS THURSDAY NIGHT AS A COLD FRONT
SURGES SOUTHEAST ACROSS THE STATE. THEREFORE...ONE SHOULD MONITOR
LATER FORECASTS FOR FURTHER UPDATES.

HOT & VERY HUMID WEATHER WILL PESTER THE REGION THE MIDDLE OF THE
WEEK...ESPECIALLY WEDNESDAY AND THURSDAY...WHEN AFTERNOON HEAT
INDICES ARE LIKELY TO REACH 100 TO 105.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND
OVERNIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/ES

In the hours before

Local storm report, Jun 15, 7:26 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
726 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     FUNNEL CLOUD     2 S ROSALIA             37.79N 96.61W
06/15/2009                   BUTLER             KS   TRAINED SPOTTER

            WEAKLY ROTATING FUNNEL CLOUD

&&

MAH
Local storm report, Jun 15, 7:39 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             COTTONWOOD FALLS        38.37N 96.54W
06/15/2009  E1.00 INCH       CHASE              KS   TRAINED SPOTTER

&&

CWH
Local storm report, Jun 15, 7:40 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
740 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND GST     COTTONWOOD FALLS        38.37N 96.54W
06/15/2009  E60 MPH          CHASE              KS   TRAINED SPOTTER

&&

CWH
Local storm report, Jun 15, 7:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
743 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     ABBYVILLE               37.97N 98.20W
06/15/2009                   RENO               KS   TRAINED SPOTTER

            6-8 INCH TREE LIMBS DOWN ON MAIN STREET AND TRAILS WEST
            ROAD

&&

CWH
Special weather statement, Jun 15, 7:44 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
744 PM CDT MON JUN 15 2009

KSZ082-083-092-160130-
KINGMAN-SEDGWICK-SUMNER-
744 PM CDT MON JUN 15 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KINGMAN...SEDGWICK AND SUMNER COUNTIES...

AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR NORWICH...OR 23 MILES SOUTHEAST OF
KINGMAN...AND MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Jun 15, 7:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
749 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND GST     NW HUTCHINSON           38.07N 97.91W
06/15/2009  E0 MPH           RENO               KS   EMERGENCY MNGR

            90 MPH WIND IN HUTCHINSON WITH TREES DOWN

&&

MAH

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:01 PM CDTTornado WarningICTReno59 min
Jun 15, 7:03 PM CDTSevere Thunderstorm WarningICTMarion16 min
Jun 15, 7:21 PM CDTTornado WarningICTButler, Greenwood54 min
Jun 15, 7:27 PM CDTTornado WarningICTChase63 min
Jun 15, 7:40 PM CDTSevere Thunderstorm WarningICTReno50 min
Jun 15, 7:45 PM CDTSevere Thunderstorm WarningICTChase, Marion31 min
Jun 15, 7:54 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick, Sumner66 min
Jun 15, 7:56 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice, Saline64 min
Jun 15, 8:00 PM CDTTornado WarningICTGreenwood45 min
Jun 15, 8:19 PM CDTSevere Thunderstorm WarningICTHarper, Kingman56 min
Jun 15, 8:20 PM CDTSevere Thunderstorm WarningICTButler, Chase, Harvey, McPherson, Marion, Reno and 2 more55 min
Jun 15, 8:27 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner63 min
Jun 15, 8:42 PM CDTTornado WarningICTGreenwood23 min
Jun 15, 8:54 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner47 min
Jun 15, 9:23 PM CDTAreal Flood WarningICTSedgwick8 hr
Jun 15, 9:26 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner64 min
Jun 15, 9:59 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood46 min
Jun 15, 10:01 PM CDTAreal Flood WarningICTButler12 hr
Jun 15, 10:28 PM CDTSevere Thunderstorm WarningICTAllen, Elk, Greenwood, Neosho, Wilson, Woodson62 min
Jun 15, 10:30 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion45 min
Jun 15, 11:12 PM CDTSevere Thunderstorm WarningICTButler, Chase, Harvey, Marion, Sedgwick41 min
Jun 15, 11:31 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice44 min
Jun 16, 12:09 AM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood26 min
Jun 16, 12:13 AM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno62 min
Jun 16, 12:44 AM CDTAreal Flood WarningICTBarton, Rice9 hr
Jun 16, 12:45 AM CDTSevere Thunderstorm WarningICTButler, Harvey, McPherson, Marion31 min
Jun 16, 12:46 AM CDTAreal Flood WarningICTBarton, Rice9 hr
Jun 16, 1:02 AM CDTSevere Thunderstorm WarningICTRice22 min
Jun 16, 1:26 AM CDTFlash Flood WarningICTBarton, Rice8 hr
Jun 16, 1:36 AM CDTFlash Flood WarningICTMcPherson8 hr
Jun 16, 2:27 AM CDTRiver Flood WarningICTMarion6 hr
Jun 16, 2:27 AM CDTRiver Flood WarningICTChase13 hr
Jun 16, 2:27 AM CDTRiver Flood WarningICTChase, Lyon31 hr
Jun 16, 2:28 AM CDTRiver Flood WarningICTAllen36 hr
Jun 16, 2:28 AM CDTRiver Flood WarningICTAllen, Neosho54 hr
Jun 16, 2:28 AM CDTSevere Thunderstorm WarningICTChase47 min
Jun 16, 2:57 AM CDTSevere Thunderstorm WarningICTChase, Greenwood48 min
Jun 16, 3:03 AM CDTFlash Flood WarningICTChase, Marion7 hr
Jun 16, 3:33 AM CDTFlash Flood WarningICTHarvey7 hr
Jun 16, 3:40 AM CDTAreal Flood WarningICTReno7 hr
Jun 16, 4:13 AM CDTSevere Thunderstorm WarningICTAllen37 min
Jun 16, 4:26 AM CDTAreal Flood WarningICTAllen, Greenwood, Woodson6 hr
Jun 16, 8:02 AM CDTRiver Flood WarningICTNeosho54 hr
Jun 16, 8:02 AM CDTRiver Flood WarningICTLabette, Neosho3 days
Jun 16, 8:02 AM CDTRiver Flood WarningICTLabette3 days
Jun 16, 8:18 AM CDTRiver Flood WarningICTRice6 hr
Jun 16, 9:34 AM CDTAreal Flood WarningICTBarton, Rice12 hr
Jun 16, 9:38 AM CDTRiver Flood WarningICTHarvey, Reno23 hr
Jun 16, 9:56 AM CDTAreal Flood WarningICTChase, Marion12 hr
Jun 16, 10:27 AM CDTAreal Flood WarningICTAllen12 hr
Jun 16, 10:45 AM CDTAreal Flood WarningICTReno7 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.